Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

68 year old been through bypass surgery, medication on diabetic and aspirin. Blood report shows ESR level high. Reason? How to reduce?

my father is 68 and underwent bypass in 2008 he is on medication for diabetic and aspirin. Last week he had cough and the blood test shows ESR level of 110. SInce it is too high what we can do to reduce it and is there a possibility that the ESR has increased because of throat infection and cough? Please reply and let me know what we need to do next
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

ESR is an acute phase reactant.
It indicates there is a problem / gives a rough idea of its severity / helpful in follow up...
It does not say what the actual problem is...

Your father's level is very high.
Infection is a very common cause.

It has to be repeated in a few days.
If it does not come down, extensive investigations will be necessary to elucidate the cause.
It is long and tedious at times, and only the physician following him can decide better - based on repeated examination and the results of the tests at each step.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor